Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 41, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 12, 2015, 7:55 AM CDT for Lewis County, Missouri. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 7:55 AM CDT (12:55 UTC)
- Expired
- Jun 14, 2015, 7:30 AM CDT
- In force
- 48 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 13.18 ft at Jun 12, 2015, 2:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
747
WGUS43 KLSX 121255
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT FRI JUN 12 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
The Middle Fabius River near
...Ewing
.This Flood Warning is a result of around an inch of in the past
24 hours and another 0.10 in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-131255-
/O.NEW.KLSX.FL.W.0041.150612T1255Z-150614T1230Z/
/EWMM7.1.ER.150612T1249Z.150613T0000Z.150613T1230Z.NO/
755 AM CDT FRI JUN 12 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing.
* At 7:30 AM Friday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast: The River will rise to near 13.7 feet by this evening.
The river will fall below flood stage by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Middle Fabius River
Ewing 12.0 11.95 12.1 9.9 6.9 4.7 4.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$3 follow-up statements
922
WGUS83 KLSX 121822
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT FRI JUN 12 2015
...The flood warning continues for the following river in Missouri...
The Middle Fabius River near
...Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-131822-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-150614T0630Z/
/EWMM7.1.ER.150612T1235Z.150613T0000Z.150613T0630Z.NO/
122 PM CDT FRI JUN 12 2015
The Flood Warning continues for
the Middle Fabius River near Ewing.
* At 12:30 PM Friday the stage was 13.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 13.3 feet by this evening.
The river will fall below flood stage after midnight tomorrow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Middle Fabius River
Ewing 12.0 13.10 10.9 8.7 6.4 4.5 3.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$027
WGUS83 KLSX 130333
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 PM CDT FRI JUN 12 2015
...The Flood Warning continues for the following river in Missouri...
Middle Fabius River near Ewing
.This flood warning is a result of last nights heavy rain falling on
already saturated soil...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-140333-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-150614T0712Z/
/EWMM7.1.ER.150612T1235Z.150612T1900Z.150613T0712Z.NO/
1033 PM CDT FRI JUN 12 2015
The Flood Warning continues for
the Middle Fabius River near Ewing
* until tomorrow.
* At 9:30 PM Friday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast: The river will fall below flood stage early
tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Middle Fabius River
Ewing 12.0 12.52 8.8 6.6 4.6 4.0 3.4
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$348
WGUS83 KLSX 132147
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SAT JUN 13 2015
...The Flood Warning is cancelled for the following river in Missouri...
Middle Fabius River near Ewing
.This will be the last flood statement for this water event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-132217-
/O.CAN.KLSX.FL.W.0041.000000T0000Z-150614T0712Z/
/EWMM7.1.ER.150612T1235Z.150612T1900Z.000000T0000Z.NO/
447 PM CDT SAT JUN 13 2015
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 3:30 PM Saturday the stage was 7.8 feet.
* Crested at 13.18 feet yesterday afternoon.
* Flood stage is 12.0 feet.
* Fell below flood stage earlier today and will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Middle Fabius River
Ewing 12.0 7.83 9.5 9.6 8.1 6.5 4.7
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:58 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 12, 6:58 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 658 AM CDT Fri Jun 12 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 355 AM CDT Fri Jun 12 2015 Broad SW flow aloft prevails early this morning, with a stronger speed across northern MO and central IL than areas further south. A pair of upper level disturbances roll to our north, with the first over northern IL and the second in western IA. The first disturbance especially, as advertised, was enhanced with tropical moisture from the Pacific tropical system formerly known as Blanca and resulted in heavy rainfall in IA and far northern MO. At the surface, there was a LOW pressure wave over southeast IA oozing slowly eastward with a synoptic cold front trailing southwestward into northwest MO and a stationary front extending eastward across northern IL and IN. An outflow boundary can be discerned from radar and obs that extends from just east of Litchfield, IL to edging the northern STL metro area and becomes ill-defined as it extends further west to near Columbia, MO. This outflow continues to act as a trigger for new convective development, but especially in IL. H850 moisture convergence is helping to trigger the SHRA/TSRA from the far western STL metro area southwestward down the I-44 corridor. Temps ranged from the upper 60s north of the outflow boundary to the lower 80s in the urban core of STL, with 70s most other locations. The outflow boundary in IL will likely settle somewhere between I-70 and I-64 by daybreak where it will stall but should continue to trigger some new convection in the meantime. The I-44 SHRA/TSRA may hold together thru 12z but then should fade thereafter. The most active region of lift will be associated with the surface LOW wave that should heavily influence parts of northeast MO and most of west-central IL thru mid-morning before heading off to the east. The main weather maker for this afternoon, provided and assuming the outflow washes out by then, will be the synoptic front dropping southeast and settling into an area from central IL to central MO by early this afternoon and should ignite a new round of at least scattered TSRA that will slowly drop southward into the STL metro area later this afternoon. Rich moisture thru the column is once again expected with PWs approaching 2 inches, and anticipated slow movement of the storms, and anticipated training with shear vectors parallel to primary boundary orientation will give any storms the potential to drop a lot of rain in a short period of time. Weak shear environment with moderate to high levels of instability will yield the potential for isolated severe storms. TES .LONG TERM: (Tonight through Thursday) Issued at 355 AM CDT Fri Jun 12 2015 The synoptic front is already expected to at least stall this evening near or just south of I-70 and should slowly head back north later tonight and into Saturday, nudged by southwest flow aloft. For the most part, upper level disturbances will skirt the northwest CWA thru northeast MO thru Saturday, and so have the highest PoPs north and west of STL metro during this time. By Sunday and thru at least Wednesday and probably the remainder of the forecast period, SW flow aloft continues with regular intrusions of disturbances to act on the very moist column in place with an occasional surface front also getting into the mix. The result will be high PoPs throughout the period and could further complicate the flooding situation on various rivers in the area. High rain chances will help suppress temps, but if some decent sunshine can be seen for a period during the day, temps should easily get above average and push 90. Such as it is, have kept them within a few degrees of climo for now but favored the warm side of climo. TES && .AVIATION: (For the 12z TAFs through 12z Saturday Morning) Issued at 634 AM CDT Fri Jun 12 2015 Specifics for KUIN: Isolated SH/TS were noted just beyond the 5-10nm vicinity and were moving away from the airport at TAF issuance. Isolated to scattered storms are possible near KUIN for the rest of the day, but the threat of convection is tied to a sinking cold front and will tend to shift south of KUIN with time. Amendments (to add VCSH/VCTS) may be needed before 18z if the front is slower than currently anticipated and/or if additional SH/TS form earlier than expected. If the front manages to move farther south than currently forecast, then upstream METARs suggest that MVFR to IFR conditions will be possible at KUIN, especially after 13/00z. Winds will become southwesterly just ahead of the front, then turn northwesterly after fropa. Winds will continue to veer during the last 6-12 hours of the TAF period and eventually become southerly after the boundary has lifted northward. Specifics for KCOU: A cold front will sag into the region today and provide a focus for SH/TS during the afternoon hours. Depending on where the front is located by early afternoon, there could be several hours of thunderstorms at KCOU. Winds will become southwesterly just ahead of the front, then turn light and variable tonight after the front stalls nearly overhead. Winds should become southerly once the front lifts back northward, but the onset of southerly winds shown in this TAF may be a few hours too quick. Specifics for KSTL, KSUS, KCPS: A cold front will sag into the region today and provide a focus for SH/TS during the afternoon hours. Depending on where the front is located by early afternoon, there could be several hours of thunderstorms at St. Louis metro area terminals. Winds will become west-southwesterly just ahead of the front and may even become light/variable after 13/03z depending on how far south and east the front is located when it begins to stall. Winds should eventually turn southerly once the boundary begins to lift back northward near the end of the TAF period, but the timing shown in these TAFs may be a few hours too quick. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 12, 4:10 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 410 AM CDT FRI JUN 12 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 410 AM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AREAWIDE...ESPECIALLY EARLY THIS MORNING FOR PARTS OF WEST-CENTRAL ILLINOIS...AND THEN AGAIN NEAR THE INTERSTATE 70 CORRIDOR THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS...WHILE STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 47 min |
| Jun 12, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 45 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 28 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.